Alert archive / Nebraska / Red Flag Warnings in 2014

Red Flag Warning 11, NWS Hastings, NE

April 8, 20146 counties in Kansas; 24 counties in Nebraska

NWS Hastings, NE issued this red flag warning at Apr 8, 2014, 2:31 PM CDT for 6 counties in Kansas; 24 counties in Nebraska. It took effect at Apr 9, 2014, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2014, 2:31 PM CDT (19:31 UTC)
In effect from
Apr 9, 2014, 12:00 PM CDT
Expired
Apr 9, 2014, 7:37 PM CDT
In force
8 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1743 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
387 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

946 
WWUS83 KGID 081931
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
231 PM CDT TUE APR 8 2014

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED WEDNESDAY AFTERNOON
AND EVENING...

.AFTERNOON TEMPERATURE READINGS IN THE 80S WILL HELP PROMOTE
AFTERNOON RELATIVE HUMIDITY VALUES NEAR 15 PERCENT WEDNESDAY
AFTERNOON AND EVENING. IN ADDITION...A STRONG WEST OR SOUTHWEST
WIND...SUSTAINED AT 20 TO 25 MPH WITH GUSTS NEAR 30 MPH...WILL
OVERTAKE THE AREA. AS A RESULT...CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED ACROSS THE AREA WEDNESDAY AFTERNOON AND EVENING.

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
090300-
/O.UPG.KGID.FW.A.0007.140409T1700Z-140410T0100Z/
/O.NEW.KGID.FW.W.0011.140409T1700Z-140410T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
231 PM CDT TUE APR 8 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY FOR
LOW VALUES OF RELATIVE HUMIDITY AND STRONG WIND...FOR FIRE
WEATHER ZONES 005...006...007...017...
018...019...039...040...041...046...047...048...049...060...061...
062...063...064...072...073...074...075...076...077...082...083...
084...085...086 AND 087...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.


* WIND...FROM THE WEST OR SOUTHWEST...SUSTAINED AT 20 TO 25 MPH
  WITH GUSTS TO AROUND 30 MPH DURING THE AFTERNOON AND EVENING
  HOURS ON WEDNESDAY.

* RELATIVE HUMIDITY...DECREASING TO AROUND 20 PERCENT BY EARLY
  WEDNESDAY AFTERNOON...AND HOVERING NEAR 15 PERCENT DURING THE
  MID TO LATE AFTERNOON HOURS ON WEDNESDAY.

* IMPACTS...RAPID AND PERHAPS UNCONTROLLABLE FIRE GROWTH WILL 
  BE POSSIBLE WEDNESDAY AFTERNOON AND EVENING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

BRYANT
4 follow-up statements
362 
WWUS83 KGID 090239
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
939 PM CDT TUE APR 8 2014

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED WEDNESDAY AFTERNOON
AND EVENING...

.AFTERNOON TEMPERATURE READINGS IN THE 80S WILL HELP PROMOTE
MINIMUM RELATIVE HUMIDITY VALUES NEAR 15 PERCENT WEDNESDAY
AFTERNOON AND EVENING. IN ADDITION...A STRONG WEST OR SOUTHWEST
WIND...SUSTAINED AT 20 TO 25 MPH WITH GUSTS NEAR 30 MPH...WILL
OVERTAKE THE AREA. AS A RESULT...CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED ACROSS THE AREA WEDNESDAY AFTERNOON AND EVENING.

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
091200-
/O.CON.KGID.FW.W.0011.140409T1700Z-140410T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
939 PM CDT TUE APR 8 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 005...006...007...017...018...019...039...040...041...046...
047...048...049...060...061...062...063...064...072...073...074...
075...076...077...082...083...084...085...086 AND 087...


* WIND...FROM THE WEST OR SOUTHWEST...SUSTAINED AT 20 TO 25 MPH 
  WITH GUSTS TO AROUND 30 MPH DURING THE AFTERNOON AND EVENING 
  HOURS ON WEDNESDAY. 

* RELATIVE HUMIDITY...DECREASING TO AROUND 20 PERCENT BY EARLY
  WEDNESDAY AFTERNOON...AND HOVERING NEAR 15 PERCENT DURING THE
  MID TO LATE AFTERNOON HOURS.

* IMPACTS...RAPID AND PERHAPS UNCONTROLLABLE FIRE GROWTH WILL BE 
  POSSIBLE WEDNESDAY AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ROSSI
564 
WWUS83 KGID 091128
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
628 AM CDT WED APR 9 2014

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON AND
EVENING...

.AFTERNOON TEMPERATURE READINGS IN THE 80S WILL HELP PROMOTE
MINIMUM RELATIVE HUMIDITY VALUES NEAR 15 PERCENT THIS AFTERNOON
AND EVENING. IN ADDITION...A STRONG WEST OR SOUTHWEST
WIND...SUSTAINED AT 15 TO 25 MPH WITH GUSTS NEAR 30 MPH...WILL
OVERTAKE THE AREA. AS A RESULT...CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED ACROSS THE AREA.

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
091930-
/O.CON.KGID.FW.W.0011.140409T1700Z-140410T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
628 AM CDT WED APR 9 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 005...006...007...017...018...019...039...040...041...046...
047...048...049...060...061...062...063...064...072...073...074...
075...076...077...082...083...084...085...086 AND 087...

* WIND...FROM THE WEST OR SOUTHWEST...SUSTAINED AT 20 TO 25 MPH
  WITH GUSTS TO AROUND 30 MPH DURING THE AFTERNOON AND EVENING
  HOURS.

* RELATIVE HUMIDITY...DECREASING TO AROUND 20 PERCENT BY EARLY
  AFTERNOON...AND HOVERING NEAR 15 PERCENT DURING THE MID TO LATE
  AFTERNOON HOURS.

* IMPACTS...RAPID AND PERHAPS UNCONTROLLABLE FIRE GROWTH WILL BE
  POSSIBLE THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
570 
WWUS83 KGID 091630
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1130 AM CDT WED APR 9 2014

...RED FLAG WARNING FOR THE AREA THIS AFTERNOON AND EARLY EVENING...

.WITH TEMPERATURES SOARING WELL ABOVE NORMAL AND A SOUTHWEST TO
WEST WIND, CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST THIS
AFTERNOON ACROSS THE AREA. LOOK FOR RELATIVE HUMIDITIES OF LESS
THAN 20 PERCENT. ANY FIRE THIS AFTERNOON WILL QUICKLY BECOME
UNCONTROLLABLE.

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
100100-
/O.CON.KGID.FW.W.0011.140409T1700Z-140410T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1130 AM CDT WED APR 9 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...
006...007...017...018...019...039...040...041...046...047...048...
049...060...061...062...063...064...072...073...074...075...076...
077...082...083...084...085...086 AND 087...

* WIND...FROM THE WEST OR SOUTHWEST...SUSTAINED AT 15 TO 25 MPH
  WITH GUSTS TO AROUND 30 MPH DURING THE AFTERNOON AND EVENING
  HOURS.

* RELATIVE HUMIDITY...LOWERING TO AROUND 15 PERCENT DURING THE
  MIDDLE AND LATE AFTERNOON HOURS. 

* IMPACTS...RAPID AND PERHAPS UNCONTROLLABLE FIRE GROWTH WILL BE 
  POSSIBLE THIS AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
574 
WWUS83 KGID 100037
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
737 PM CDT WED APR 9 2014

...THE RED FLAG WARNING HAS BEEN CANCELLED...

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
100145-
/O.CAN.KGID.FW.W.0011.000000T0000Z-140410T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
737 PM CDT WED APR 9 2014

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 005...006...007...017...018...
019...039...040...041...046...047...048...049...060...061...062...
063...064...072...073...074...075...076...077...082...083...084...
085...086 AND 087...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE RED
FLAG WARNING.

RELATIVE HUMIDITY VALUES HAVE BEGUN TO INCREASE THIS EVENING AND
WILL CONTINUE TO RISE TONIGHT AS TEMPERATURES DROP. IN
ADDITION...WINDS HAVE BEGUN TO DECREASE ACROSS THE REGION...AND
THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED.

$$

ROSSI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Apr 8, 12:40 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 8, 12:40 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1240 PM CDT TUE APR 8 2014

.UPDATE...
ISSUED AT 931 AM CDT TUE APR 8 2014

BASED ON THE 12Z LBF SOUNDING AND MIXING TO ROUGHLY 6K FT...
HOURLY DEWPOINTS WERE LOWERED WITH THIS ESTF UPDATE. THIS NOW
PUSHES OUR MINIMUM RH INTO THE 16-20% RANGE BASICALLY ALONG AND E
OF HWY 183. WINDS HAVEN'T KICKED IN YET BUT THEY WILL IN THE NEXT
1-2 HRS. AM STILL EXPECTING THE BREEZIEST PERIOD BETWEEN 10AM-2PM.
THEREAFTER...WINDS SHOULD REMAIN JUST BELOW THE THRESHOLD FOR A
RED FLAG WARNING. WILL CONT TO MONITOR. IT WILL BE CLOSE.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 330 AM CDT TUE APR 8 2014

MAIN FORECAST CONCERNS WILL BE TEMPERATURES AND FIRE WEATHER.

SATELLITE AND OBSERVATIONS SHOW SOME MID LEVEL CLOUDS MOVING INTO
THE NORTHERN PART OF THE FORECAST AREA EARLY THIS MORNING. SURFACE
ANALYSIS HAS A WEAK SURFACE HIGH PRESSURE SYSTEM IN THE CENTRAL
ROCKIES AND HIGH PLAINS.

THE WEAK SURFACE HIGH PRESSURE SYSTEM TO THE WEST WILL MOVE THROUGH
THE AREA DURING THE DAY TODAY. THIS SHOULD KEEP SKIES MOSTLY CLEAR
TO PARTLY CLOUDY. BY LATE AFTERNOON THERE IS SOME WARM ADVECTION BUT
WITH THE SUN THE TEMPERATURES SHOULD EASILY WARM INTO THE 60S. THE
NEXT QUESTION IS WITH THE MIXING...HOW MUCH DRY AIR WILL MIX DOWN TO
THE SURFACE. EXPECT THAT RELATIVE HUMIDITIES WILL APPROACH 20
PERCENT...WITH THE LOWEST IN THE SOUTH AND EAST. THE MAIN PROBLEM IS
THAT WINDS WILL BE AROUND 15 MPH AT THIS TIME. WILL KEEP THE MENTION
OF NEAR CRITICAL FIRE DANGER IN THE HWO FOR NOW. IF THE TEMPERATURES
GET WARMER...THE DEW POINTS LOWER OR THE WINDS HIGHER WILL HAVE TO
WATCH FOR FIRE WEATHER.

THE SURFACE HIGH DRIFTS TO THE SOUTHEAST DURING THE EVENING AND
WINDS WILL GRADUALLY TURN TOWARD THE SOUTH DURING THE NIGHT BUT
SHOULD BE FAIRLY LIGHT. WARM ADVECTION CONTINUES THROUGH THE NIGHT
AND TEMPERATURES WILL REMAIN AROUND 40 DEGREES.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 330 AM CDT TUE APR 8 2014

MAIN FOCUS IS ON THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS
ON WEDNESDAY.

THE UPPER RIDGE AXIS OVER THE INTERMOUNTAIN WEST FLATTENS AS IT
MIGRATES ACROSS THE INTERIOR CONUS ON WEDNESDAY AS SHORTWAVE ENERGY
TRANSLATES SE FM THE PACIFIC NW REGION.  A SIGNIFICANTLY WARMER
AIRMASS SPREADS EASTWARD AND SETTLES ONTO THE CENTRAL PLAINS
WEDNESDAY AHEAD OF A COLD FRONTAL BOUNDARY MOVING INTO THE DAKOTAS.
H85 TEMPS SOAR WELL INTO THE TEENS TO NEAR 20C WHICH WILL RESULT IN
HIGHS IN THE 80S...WITH THE WARMUP AIDED BY A WEST TO SOUTHWESTERLY
DOWNSLOPE WIND COMPONENT.  MODEL FORECAST SOUNDINGS INDICATE DEEP
MIXING WELL ABOVE H85 ESPECIALLY IN NEB...WITH THE DEPTH OF MIXING
MORE IN QUESTION ACROSS PORTIONS OF KS IN VICINITY OF SFC TROUGH
WITH THE GFS INDICATING STRONGER WINDS AT THE TOP OF THE MIXED LAYER
THAN THE NAM.  SFC DPS IF TRULY MIXED SHLD DROP TO INTO THE 20S IN
THE AFTN...WHEREAS ENSEMBLE BLENDS SUGGEST THE HIGHEST DPS...IN THE
30S...AND FOR NOW HAVE AVERAGED BETWEEN THE MIXED DPS AND MOS FOR
THIS FORECAST. THE COMBINATION OF THE WARM TEMPS...AND THE POTENTIAL
FOR STEADY/GUSTY WINDS AND LOW RELATIVE HUMIDITIES FALLING BELOW 20
PERCENT ALL SUPPORT THE POTENTIAL FOR A FIRE WEATHER WATCH FOR
WEDNESDAY.  WILL ISSUE THE WATCH FOR THE ENTIRE CWA AND WIND SPEEDS
WILL NEED TO BE MONITORED FOR OUR SOUTHWEST ZONES.

THE COLD FRONTAL BOUNDARY PUSHES SOUTHEAST WEDNESDAY NIGHT...AND
GENERALLY EXPECT THE FRONT TO MOVE THROUGH DRY WITH BETTER CHCS FOR
PCPN REMAINING NORTH OF OUR CWA IN BETTER DYNAMICS AS MAIN ENERGY
CROSSES THE NORTHERN PLAINS/MIDWEST REGION.  SFC HIGH PRESSURE
SETTLES IN BEHIND THE FRONT ON THURSDAY RESULTING IN DRY AND COOLER
TEMPS WITH READINGS DROPPING BACK DOWN TO THE 60S FOR HIGHS.

THE SFC RIDGE AXIS SLIDES SOUTHEAST THURSDAY NIGHT AND RETURN FLOW
SETS UP DURING THE OVERNIGHT PERIOD.  THE LLVL JET IS PROGGED TO
STRENGTHEN TO AROUND 40KS...AND IN WAA AND AS A JET STREAK NOSES SE
ONTO THE PLAINS...CANNOT RULE OUT THE POTENTIAL FOR ISOLATED SHOWERS
AND ADDED THIS TO THE FORECAST.  MILD SPRING WEATHER WILL PERSIST
THROUGH THE REMAINDER OF THE WORKWEEK THEN THE FORECAST TURNS MORE
INTERESTING OVER THE WEEKEND.  A STRONGER TROUGH IS PROGGED TO MOVE
OUT OF CANADA SATURDAY...WITH A SFC BOUNDARY PROVIDING CONVECTIVE
POTENTIAL ACROSS OUR AREA ON SATURDAY/SATURDAY NIGHT...WITH PCPN
CHCS CARRYING THRU SUNDAY/SUNDAY NIGHT AS THE TROUGH AND MUCH COLDER
AIR MOVE IN.  AS MUCH COLDER AIR MOVES IN ON SUNDAY...THE AIRMASS IS
PROGGED COLD ENOUGH FOR A R/S MIX LATE SUNDAY.  THE TROUGH AXIS
DEPARTS MONDAY AND THE FORECAST DRIES OUT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1240 PM CDT TUE APR 8 2014

VFR CONDITIONS TO CONTINUE THROUGH THE NEXT 24 HOURS.

LITTLE IN THE WAY OF CLOUD COVER WILL BE OBSERVED AT GRI DURING
THE TAF PERIOD. THE SURFACE WIND WILL START THE TAF PERIOD FROM
THE NORTH...SUSTAINED AT AROUND 15KTS WITH GUSTS CLOSER TO 20KTS.
THE SURFACE WIND WILL THEN BECOME LIGHT AND VARIABLE TONIGHT AS A
SURFACE RIDGE CLEARS THE AREA. A WEST OR SOUTHWEST SURFACE WIND
WILL THEN INFILTRATE GRI DURING THE DAY WEDNESDAY...BECOMING
SUSTAINED AT AROUND 17KTS WITH GUSTS CLOSER TO 22KTS BY WEDNESDAY
AFTERNOON. VISIBILITY RESTRICTION IS NOT EXPECTED AT GRI THROUGH
THE NEXT 24 HOURS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR NEZ039>041-046>049-060>064-072>077-082>087.

KS...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR KSZ005>007-017>019.

&&

UPDATE...HALBLAUB
SHORT TERM...JCB
LONG TERM...FAY
AVIATION...BRYANT
Hazardous weather outlook, Apr 8, 4:49 AM CDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
449 AM CDT TUE APR 8 2014

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
091200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
449 AM CDT TUE APR 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

LOW RELATIVE HUMIDITY AND BREEZY CONDITIONS WILL CREATE NEAR
CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON ALONG AND SOUTHEAST
OF A LINE FROM FULLERTON TO ALMA NEBRASKA...INCLUDING NORTH CENTRAL
KANSAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FIRE WEATHER WATCH IS IN EFFECT ACROSS THE ENTIRE OUTLOOK AREA ON
WEDNESDAY DUE TO THE COMBINATION OF LOW RELATIVE HUMIDITIES...GUSTY
SOUTHWEST WINDS AND FAVORABLE FUELS.  PLEASE SEE THE LATEST FIRE
WEATHER MESSAGE FOR FURTHER INFORMATION.

THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA SATURDAY
INTO SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 3:39 AM CDTFire Weather WatchGIDJewell, Mitchell, Osborne, Phillips, Rooks, Smith11 hr

Nearby

Red Flag Warnings in Nebraska, 2014Red Flag Warnings in Kansas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.